May 24, 2000Abbott Laboratories Recall
Park, IL (SafetyAlerts) - The Food
and Drug Administration (FDA) today reported that Abbott Laboratories, Hospital Products
Division, is conducting a recall of Lorazepam Injection because of mislabeling - Incorrect
drug concentration declared (2 mg lorazepam). (Drug title correctly cites 4 mg/ml).
The Lorazepam Injection is a
prescription or preanesthetic medication of adult patients to produce sedation, relief of
anxiety and a decreased ability to recall events related to the day of surgery. The
recalled products are 4 mg/ml, in 10 mL multiple dose vial (NDC #0074-1539-10) and 1 mL
syringe (NDC #0074-1539-11) and bear the Lot Numbers of 44-635-3B, 49-650-3B and 46-315-3A
FDA stated in its report that 55,750
1-mL syringes and 2,392 10-mL vials were distributed nationwide. The firm estimated
that less than 5,000 -1-mL syringes and 1,500 10-mL vials remained on the market at time
of recall initiation.
This ongoing Class III recall
was initiated by the company, by letter on by letter dated March 16, 2000. This is the
first public notice issued by the FDA.
Questions concerning this recall may
be directed to the FDA at 1-888-INFO-FDA.
FDA Recall #d-345-0
Notice of this product warning was
sent via email to SafeMail
subscribers May 24, 2000.
Safety Alerts compiles
comprehensive safety recall information for the United States. SafeMail is a free email
service to warn consumers of faulty products and contaminated foods. For complete
information regarding current recalls, past recalls and timely product warning
notification visit: www.safetyalerts.com.